



Legal Transplantation of Foreign Public Law in Asia

Thursday & Friday, 3 & 4 November 2016 Sanya Dharmasakti Conference Room, Dome Building, Thammasat University, Tha Phra Chan Campus

Programme

Thursday, 5 November 2010 (Day 1)		
9:45am	Meet & Greet Participants at the hotel lobby (Attendance Taking)	
9:50am	Network at the Faculty of Law, Thammasat University	
10:00am – 10:15am	Opening Remarks	
	Professor Dr. Udom RATHAMARIT DEAN	
	FACULTY OF LAW, THAMMASAT UNIVERSITY	
	Welcome Address	
	Associate Professor Gary F. BELL DIRECTOR	
	Asian Law Institute	
	FACULTY OF LAW, NATIONAL UNIVERSITY OF SINGAPORE	
	Assistant Professor Dr. Munin PONGSAPAN	
	Associate Dean	
	LECTURER OF LAW AND THE DIRECTOR OF THE LL.B. PROGRAM IN BUSINESS LAW (INTERNATIONAL PROGRAM) FACULTY OF LAW, THAMMASAT UNIVERSITY	
10:15am – 10:45am	Morning Tea Break (0.5 hrs)	
10:45am – 12:15pm	Panel I	
	Regulation of Business Entities <i>Moderator: Assistant Professor Dr. Munin PONGSAPAN, Associate Dean, Thammasat University</i>	
	Session 1:	
	Dr Nurul BARIZAH , Airlanggaa University The Transplantation of Western Law in Indonesian Copyrights Act and the Problem of Its Enforcement	
	Session 2:	
	Mr Suphawatchara MALANOND, Prince of Songkla University Incomplete Transplants: Case Study of Competition Law of Thailand	
	Session 3: Dr Koesrianti KOESRIANTI, Airlangga University Globalization and the Challenge of International Financial Institution Legal Transplant in Indonesia	
	Discussion	
12:45pm – 2:15pm	Lunch (1.5 hrs)	

Thursday, 3 November 2016 (Continue)		
2:20pm – 3:50pm	Panel II Transplants and Legal History	
	Moderator: Professor Andrew HARDING, National University of Singapore	
	Session 4:	
	Mr Moeen CHEEMA, Australian National University	
	A 'Janus-Faced' Rule of Law in British India	
	Session 5:	
	Mr Rawin LEELAPATANA, Chulalongkorn University	
	The influence of foreign public law philosophies on Sarit Thanarat's Thai-style democracy and today's challenges	
	Session 6:	
	Mr Watcharachai JIRAJINDAKUL, University of Washington	
	The Art of Saying and Not Saying Clearly in Thai Constitution: Where Several Foreign Legal Concepts and Practices Are Mixed for the Harmonization	
	Discussion	
3:50pm – 4:20pm	Afternoon Tea Break (0.5 hrs)	
4:20pm – 5:30pm	Panel III	
	Transplants and the Judiciary Moderator: Dr. Lasse SCHULDT, Lecturer of Public Law, Thammasat University	
	Session 7: Associate Professor and Dean Tran Van Nam, Faculty of Law, National Economics University, Hanoi Legal Transplantation into Vietnam: Is it a Right Time to Acquire Case Law Approach for Its Better Judiciaries?	
	Session 8:	
	Associate Professor Eugene TAN, Singapore Management University Ambivalent Resistance? The Perils and Promise of Legal Transplantation of Foreign Public Law	
	in Singapore	
	Discussion	
5:30pm	Return to the Hotel to freshen up	
6.00pm	Bus pick-up for Dinner	
	(Meet at Hotel Lobby)	
6:30pm	Welcome Dinner hosted by Thammasat University (by Invitation Only)	
8.30pm	Back to Hotel	

Programme

Friday, 4 November 2016 (Day 2)		
10:00am	Meet & Greet Participants at the hotel lobby (Attendance Taking)	
10:05am	Network at the Faculty of Law, Thammasat University	
10:10am	Keynote Speech Professor Kittisak PROKATI FACULTY OF LAW, THAMMASAT UNIVERSITY	
10:40am – 11:10am	Morning Tea Break (0.5 hrs)	
11:10am – 12:40pm	Panel IV Good Governance and Institutions Moderator: Mr. Henning GLASER, Lecturer and Director of the German-Southeast Asian Center of Excellence for Public Policy and Good Governance (CPG)	
	Session 10: Professor Andrew HARDING, National University of Singapore Monarchy in SE Asia: Legal Transplant or Legal Tradition?	
	Session 11: Dr Andhika DANESJVARA, University of Indonesia The General Principles of Good Governance in Indonesian Administrative Law	
	Session 12: Mr Fritz SIREGAR, University of Indonesia and Indonesia Jentera School of Law The Future of Judicial Review Authority in Indonesia	
	Discussion	
12:40pm – 2:10pm	Lunch (1.5 hrs)	
2:10pm – 3:20pm	Panel V Transplantation and Criminal Law Moderator: Associate Professor Gary F. BELL, National University of Singapore	
	Session 13: Associate Professor Nuggehalli NIGAM, Azim Premji University Transplantation of Criminal Liability for Corporate Officers: from United Kingdom to India	
	Session 14: Professor Yong Chul PARK, Sogang University Law School Exclusionary Rule and Rule against Hearsay in Korea - Ready for Overhaul after Transplantation History of These Rules Came to Life of its Own?	
	Discussion	
3:20pm – 3:50pm	Afternoon Tea Break (0.5 hrs)	
3:50pm	Conclusion & Objectives	
4:35pm	Return to the Hotel to freshen up	
5.30pm	Bus pick-up for Dinner (Meet at Hotel Lobby)	
6:30pm	Closing Dinner hosted by National University of Singapore (by Invitation Only)	
8.30pm	Back to Hotel	